Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 3, NWS Fort Worth, TX

January 19, 200946 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jan 19, 2009, 4:00 AM CST for 46 counties in Texas. It took effect at Jan 19, 2009, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2009, 4:00 AM CST (10:00 UTC)
In effect from
Jan 19, 2009, 9:00 AM CST
Expired
Jan 19, 2009, 6:00 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3912 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 191000
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST MON JAN 19 2009

TXZ091-092-100>103-115>119-129>134-141>147-156>162-174-175-191800-
/O.NEW.KFWD.FW.W.0003.090119T1500Z-090120T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
400 AM CST MON JAN 19 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH THIS MORNING BEHIND
A COLD FRONT. IN ADDITION...HUMIDITIES WILL DROP TO 15 TO 20
PERCENT BY EARLY AFTERNOON. THE COMBINATION OF GUSTY WINDS...DRY
CONDITIONS AND VERY DRY FUELS ACROSS THE REGION WILL LEAD TO
DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$

DUNN
1 follow-up statement
000 
WWUS84 KFWD 191612
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1012 AM CST MON JAN 19 2009

TXZ093>095-104>107-120>123-135-148-200000-
/O.EXA.KFWD.FW.W.0003.000000T0000Z-090120T0000Z/
GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-HENDERSON-ANDERSON-
1012 AM CST MON JAN 19 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 35 MPH AT
TIMES ARE EXPECTED THROUGH MID AFTERNOON. AFTERNOON HUMIDITIES
WILL FALL TO BETWEEN 20 AND 30 PERCENT. THE COMBINATION OF THE GUSTY
WINDS...VERY LOW HUMIDITIES AND VERY DRY FUELS ACROSS THE REGION
WILL RESULT IN A VERY HIGH FIRE DANGER THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR TODAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT
TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST
FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$

TXZ091-092-100>103-115>119-129>134-141>147-156>162-174-175-200000-
/O.CON.KFWD.FW.W.0003.000000T0000Z-090120T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
1012 AM CST MON JAN 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTHWEST WINDS 20 TO 30 MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 35
MPH ARE EXPECTED THROUGH MID AFTERNOON. AFTERNOON HUMIDITIES WILL BE
BETWEEN 10 AND 20 PERCENT. THE COMBINATION OF THE GUSTY WINDS...EXTREMELY
LOW HUMIDITIES AND VERY DRY FUELS ACROSS THE REGION WILL RESULT IN
AN EXTREME FIRE DANGER THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR TODAY. A COMBINATION OF STRONG AND GUSTY WINDS...VERY LOW
RELATIVE HUMIDITY...AND VERY DRY VEGETATION WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$

05/

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 18, 11:30 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jan 18, 11:30 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CST SUN JAN 18 2009

.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 36 HOURS. WEST SOUTHWEST
WINDS OF 5 TO 10 KNOTS THIS EVENING WILL BECOME NORTHWEST AT 10 TO
15 KNOTS OVERNIGHT AS A REINFORCING COLD FRONT MOVES THROUGH THE REGION.
HAVE INDICATED THE FRONTAL PASSAGE AT THE METROPLEX SITES AROUND
09Z AND AROUND 12Z AT WACO. WINDS SHOULD INCREASE A LITTLE MORE
MID TO LATE MONDAY MORNING /16Z/ TO 15 TO 20 KNOTS. WINDS WILL
BACK AND DECREASE IN SPEED AFTER SUNSET MONDAY.

58

&&

.UPDATE...
905 PM CST SUN JAN 18 2009
A PATCH OF HIGH CLOUDS IS MOVING SOUTHEAST ACROSS THE CWA TONIGHT.
ALSO...SOME AREAS ARE COOLING RAPIDLY AND LOWS WILL HAVE TO BE
ADJUSTED DOWNWARD. HAVE ADJUSTED GRIDS AND ZONE PACKAGE TO ACCOUNT
FOR THESE CHANGES.

OUR NEXT COLD FRONT IS CURRENTLY WORKING SOUTH THROUGH MISSOURI AND
INTO NORTHERN OKLAHOMA AND SHOULD ARRIVE RED RIVER BEFORE DAYBREAK.
DEEP UNIDIRECTIONAL NORTHWESTERLY FLOW IS EXPECTED ACROSS NORTH
TEXAS BEHIND THE FRONT MIDDAY MONDAY THROUGH LATE AFTERNOON WHEN
VERTICAL MIXING IS MAXIMIZED. THIS AND AREA HUMIDITY FALLING BELOW
30 PERCENT IS A MAJOR FIRE WEATHER CONCERN. TONIGHTS NEW FWC WIND
GUIDANCE NUMBERS IMPLY 18 KNOTS OR BETTER ACROSS A LARGE PORTION OF
NORTH TEXAS. THIS IS JUST BELOW RED FLAG CRITERIA...BUT AFTER SEEING
THE STRONG WINDS THIS AFTERNOON...TOMORROWS MIGHT BE AS STRONG OR
HIGHER. WILL ADVISED THE NIGHT CREW AND LET THEM DETERMINE IF A RFW
OR RFD WILL BE ISSUED WITH THE MORNING FORECAST PACKAGE.

75

&&

.PREV DISCUSSION... /ISSUED 345 PM CST SUN JAN 18 2009/
NORTH TEXAS WILL REMAIN BETWEEN A LONG WAVE TROUGH IN THE EAST AND
A RIDGE IN THE WEST THROUGH THE MIDDLE OF THE WEEK. THIS PATTERN
WILL KEEP MOSTLY CLEAR...DRY...AND BREEZY CONDITIONS. A SPLIT
FLOW PATTERN WILL DEVELOP THE LATTER HALF OF THE WEEK WITH A SHORT
WAVE TROUGH EXPECTED TO MOVE ACROSS NORTH TEXAS ON THE WEEKEND. BOTH
THE ECMWF AND THE GFS BRING PRECIPITATION BACK TO NORTH TEXAS IN
THE FRIDAY/SATURDAY TIME FRAME. THERE ARE STILL SOME MINOR TIMING
DIFFERENCES BUT THE QPF FORECAST ARE MUCH MORE IN LINE NOW. WILL
STILL KEEP POPS LOW BUT WILL INTRODUCE SOME RAIN AS EARLY AS
FRIDAY AFTERNOON AND END THE PRECIP CHANCES BY SATURDAY EVENING.

TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS
THROUGH THE MIDDLE OF THE WEEK WITH ABUNDANT SUNSHINE DURING THE
DAY AND SOME COMPRESSIONAL WARMING FROM A WEST TO NORTHWEST
WIND. THERE WILL BE SOME WEAK COLD AIR ADVECTION ON TUESDAY WHICH
SHOULD HOLD HIGHS IN THE 50S. LOW TEMPERATURES WILL RANGE FROM THE
MIDDLE 30S TO LOWER 40S.

A WARM AIR ADVECTION PATTERN WILL SET UP THURSDAY WITH THE RETURN
OF SOUTHERLY LOW LEVEL FLOW. TEMPERATURES SHOULD WARM INTO 70S IN
MANY LOCATIONS WITH LOWS FRIDAY MORNING IN THE 40S AND 50S. ANOTHER
COLD FRONT WILL ARRIVE LATE FRIDAY WHICH WILL LOWER TEMPS BELOW
SEASONAL NORMALS...ESPECIALLY SATURDAY. EXPECT TEMPERATURES TO
SLOWLY REBOUND SUNDAY AHEAD OF THE NEXT DEVELOPING LOW PRESSURE
SYSTEM IN THE WEST.

&&

.FIRE WEATHER...
345 PM CST SUN JAN 18 2009
A GUSTY WEST TO NORTHWEST WIND WILL DEVELOP DURING THE DAY MONDAY
AND TUESDAY ONCE VIGOROUS MIXING BEGINS.  THE COMBINATION OF THE
FALLING RELATIVE HUMIDITIES THROUGH THE DAY AND THE INCREASING WIND
SPEEDS WILL RESULT IN ELEVATED GRASS FIRE DANGER.  AT THIS TIME IT
APPEARS THAT WIND SPEEDS WILL REMAIN BELOW RED FLAG WARNING
CRITERIA. THEREFORE...NO FIRE WEATHER WATCH WILL BE ISSUED AT THIS
TIME.  FIRE WEATHER CONDITIONS SHOULD IMPROVE WEDNESDAY AND THURSDAY
WITH DECREASING WIND SPEEDS AND INCREASING HUMIDITY.   79.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  40  64  37  55  31 /   0   0   0   0   0
WACO, TX              38  65  39  61  34 /   0   0   0   0   0
PARIS, TX             36  55  32  51  28 /   0   0   0   0   0
DENTON, TX            36  63  34  55  27 /   0   0   0   0   0
MCKINNEY, TX          36  62  33  53  27 /   0   0   0   0   0
DALLAS, TX            41  63  38  56  34 /   0   0   0   0   0
TERRELL, TX           40  60  35  55  32 /   0   0   0   0   0
CORSICANA, TX         38  64  35  56  31 /   0   0   0   0   0
TEMPLE, TX            37  69  39  60  32 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/75
Hazardous weather outlook, Jan 19, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST MON JAN 19 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
400 AM CST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF
NORTH TEXAS THROUGH THIS AFTERNOON. GUSTY NORTHWEST WINDS AND VERY
LOW HUMIDITIES WILL COMBINE TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS ACROSS MOST OF NORTH TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 10:07 AM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.